Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

I am anemic and have been for a while I

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2002
Answered : 3548 Questions
Question
I am anemic and have been for a while I have had two iron infusions during the month of October. I just had a hysterectomy because of somewhat heavy periods. I have hypochromia and and aniscytosis. I have low ferritin my number is eight. My Hematocrit is 10.9. Do you have any idea what type of anemia I have? I don’t see my hematologist again until December. My hematocrit dropped even after I had the two iron infusions.
Posted Mon, 20 Nov 2017 in Medicines and Side Effects
 
 
Answered by Dr. Ivo Ditah 6 minutes later
Brief Answer:
Iron deficiency anemia!

Detailed Answer:
Hi and thanks so much for this query.

YOru recurrent heavy periods cause continuous blood loss and iron which has caused you to have iron deficiency anemia. If the last infusions were done prior to the hysterectomy, it is totally understandable that the anemia would persist as the loss of iron through excessive bleeding continued.

At this time, eat healthy and take iron supplements. We will monitor your hemoglobin. Should it drop further, then there might be reason to look into other possible sources of blood loss such as the intestines.

Have you had any colonoscopy yet? This will be necessary if your hemoglobin continues to drop.

I hope this helps. I wish you well. Feel free to follow up with me if need be.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor